Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 84, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 4, 2022, 5:06 PM CDT for Culberson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2022, 5:06 PM CDT (22:06 UTC)
- Expired
- Oct 4, 2022, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
566
WGUS54 KMAF 042206
FFWMAF
TXC109-050100-
/O.NEW.KMAF.FF.W.0084.221004T2206Z-221005T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
506 PM CDT Tue Oct 4 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northwestern Culberson County in southwestern Texas...
* Until 800 PM CDT /700 PM MDT/.
* At 506 PM CDT /406 PM MDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 0.5 and 1
inch of rain has fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pine Springs, McKittrick Canyon and Guadalupe Mountains National
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3200 10489 3200 10454 3190 10453 3168 10486
FLASH FLOOD...RADAR INDICATED
$$
JP1 follow-up statement
078
WGUS74 KMAF 042330
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
630 PM CDT Tue Oct 4 2022
TXC109-050100-
/O.CON.KMAF.FF.W.0084.000000T0000Z-221005T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Culberson TX-
630 PM CDT Tue Oct 4 2022 /530 PM MDT Tue Oct 4 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/
THIS EVENING FOR NORTHWESTERN CULBERSON COUNTY...
At 630 PM CDT /530 PM MDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 1 and 1.5
inches of rain have fallen. Additional rainfall amounts up to 1 inch
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pine Springs, McKittrick Canyon and Guadalupe Mountains National
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3200 10489 3200 10454 3190 10453 3168 10486
FLASH FLOOD...RADAR INDICATED
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 2:14 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 4, 2:14 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 214 PM CDT Tue Oct 4 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Wednesday night) Issued at 207 PM CDT Tue Oct 4 2022 An upper level trough is centered over South Dakota and extends southwest over Arizona and New Mexico. The northward extension of the trough will begin to break away from the southern extension of the trough on Wednesday. Temperatures today will mostly be in the 80s across West Texas and Southeast New Mexico with 70s across the mountains and portions of Southeast New Mexico and 90s across portions of the Big Bend. Upper lift will increase across the area today due to the portion of the upper trough to the west. There will be a chance of showers and thunderstorms this afternoon into this evening from Eddy County to the Big Bend mostly impacting the mountains. Showers may linger across Southeast New Mexico through the overnight period. Low temperatures tonight will be in the 50s and 60s. The southern portion of the upper trough moves over New Mexico on Wednesday which will allow for upper lift to continue to increase over the area. This will result in continuing chances of showers and thunderstorms from the northern Permian Basin toward the Rio Grande on Wednesday. High temperatures on Wednesday will be similar or slight cooler than those today. Low temperatures Wednesday night will be similar or slightly cooler than tonight. && .LONG TERM... (Thursday through Monday) Issued at 207 PM CDT Tue Oct 4 2022 This has been a very slow start to the fall season. Normally by this time we would have seen a couple of strong cold fronts make it through the area by now but here we are in early October with only a few weak frontal passages to speak of. Normally this lack of activity would leave us with above to well above normal temperatures. We haven't seen that so far this year though as dry air and light winds have allowed morning lows to drop into the 50s and the shorter days are keeping highs only slightly above normal. The extended forecast will be a continuation of the established trend. The upper level pattern remains somewhat stagnant with weak ridging over the West Coast and broad troughing over the central and eastern U.S. with several systems moving out of Canada and across the Great Lakes region. Eastern New Mexico and West Texas will be left under modest northwesterly flow that will send a periodic cold front to the area, doing little other than providing a wind shift. The main feature to monitor will be an upper low that gets cut off from the main westerlies and becomes stationary near the Arizona/Mexico border. The low will draw moisture back west giving western portions of the CWA a chance for showers and thunderstorms each day, especially the higher elevations where orographics will enhance lift. Monday a weak shortwave will eject northeast from the low possibly spreading some of the rainfall into the Permian Basin. Hennig && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Tue Oct 4 2022 Thunderstorms will be possible for CNM, PEQ, HOB, and FST later this afternoon with CNM having the best chances. There is a slight chance of low ceilings for CNM later tonight but chances are too small to include at this time. Winds will mostly be out of the southeast to south this afternoon with some gusts possible. Winds will weaken this evening and become more variable. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 59 86 58 85 / 10 10 10 0 Carlsbad 58 77 56 77 / 30 40 40 30 Dryden 59 83 60 83 / 0 0 0 0 Fort Stockton 59 85 57 82 / 10 10 10 10 Guadalupe Pass 56 71 54 69 / 40 40 40 30 Hobbs 56 79 54 78 / 20 40 30 20 Marfa 49 78 49 75 / 20 20 20 20 Midland Intl Airport 59 83 57 82 / 10 10 10 10 Odessa 59 83 58 82 / 10 10 10 10 Wink 59 83 57 82 / 20 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...80 LONG TERM....10 AVIATION...80
Hazardous weather outlook, Oct 4, 2:09 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Tue Oct 4 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-051915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 209 PM CDT Tue Oct 4 2022 /109 PM MDT Tue Oct 4 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Isolated to scattered thunderstorms are possible this afternoon and evening across much of southeastern New Mexico in addition to the Guadalupe/Davis Mountains. Locally heavy rainfall with be possible with the storms, especially in and around the Guadalupes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms are possible across southeast New Mexico and the western high terrain each afternoon through this weekend though Wednesday will see the greatest storm chances. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 4:55 PM CDT | Areal Flood Advisory | MAF | Culberson | 11 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.